Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 65, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jun 6, 2020, 2:01 PM CDT for George County, Greene County, Perry County, Mississippi. It took effect at Jun 9, 2020, 3:00 AM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 2:01 PM CDT (19:01 UTC)
- In effect from
- Jun 9, 2020, 3:00 AM CDT
- Expired
- Jun 10, 2020, 10:53 AM CDT
- In force
- 32 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Perry County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 16.61 ft at Jun 11, 2020, 7:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
457
WGUS44 KMOB 061901
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile AL
201 PM CDT Sat Jun 6 2020
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued later this evening.
&&
MSC039-041-111-070715-
/O.NEW.KMOB.FL.W.0065.200609T0800Z-000000T0000Z/
/MCLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
201 PM CDT Sat Jun 6 2020
The National Weather Service in Mobile has issued a
* Flood Warning for
the Leaf Near Mclain.
* From late Monday night until further notice.
* At 1:15 PM CDT Saturday the stage was 6.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to quickly rise Sunday evening
through Tuesday morning, and is expected to reach above the flood
stage of 18 feet late Monday night. The river is forecast to crest
around 20 feet by early Tuesday afternoon.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
21/CLL8 follow-up statements
195
WGUS84 KMOB 070236
FLSMOB
Flood Statement
National Weather Service Mobile AL
936 PM CDT Sat Jun 6 2020
...The Flood Warning continues for the following river in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, Beaumont...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-111-071445-
/O.CON.KMOB.FL.W.0065.200609T0800Z-000000T0000Z/
/MCLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 PM CDT Sat Jun 6 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From late Monday night until further notice.
* At 9:15 PM CDT Saturday the stage was 6.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will fall to 5.7 feet and then begin rising
early Monday morning. It will then rise above flood stage early
Tuesday morning to 21.5 feet Tuesday evening. It will fall to 20.5
feet and then begin rising Thursday morning then rise again.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$459
WGUS84 KMOB 071415
FLSMOB
Flood Statement
National Weather Service Mobile AL
915 AM CDT Sun Jun 7 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-111-080500-
/O.CON.KMOB.FL.W.0065.200609T0800Z-000000T0000Z/
/MCLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT Sun Jun 7 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From late Monday night until further notice.
* At 8:15 AM CDT Sunday the stage was 6 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river will fall to 5.6 feet by late tonight, then
begin rising. It will quickly rise to above flood stage Tuesday
morning, reaching a stage of 21.5 feet by Tuesday evening.
* Flood History...This crest compares to a previous crest of 20.0
feet on 06/09/2017.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$941
WGUS84 KMOB 080217
FLSMOB
Flood Statement
National Weather Service Mobile AL
917 PM CDT Sun Jun 7 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-111-081430-
/O.CON.KMOB.FL.W.0065.200609T0800Z-000000T0000Z/
/MCLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 PM CDT Sun Jun 7 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From late Monday night until further notice.
* At 8:15 PM CDT Sunday the stage was 5.6 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Tuesday
morning and continue rising to 20 feet by early Tuesday afternoon.
Additional rises are possible thereafter.
* Flood History...This crest compares to a previous crest of 20.0
feet on 06/09/2017.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$927
WGUS84 KMOB 081611
FLSMOB
Flood Statement
National Weather Service Mobile AL
1111 AM CDT Mon Jun 8 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1115 PM CDT.
&&
MSC039-041-111-090415-
/O.CON.KMOB.FL.W.0065.200609T0800Z-000000T0000Z/
/MCLM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1111 AM CDT Mon Jun 8 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From late tonight until further notice.
* At 10:15 AM CDT Monday the stage was 9.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon and continue rising thereafter.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
GJM029
WGUS84 KMOB 090311
FLSMOB
Flood Statement
National Weather Service Mobile AL
1011 PM CDT Mon Jun 8 2020
...The Flood Warning is extended for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-111-091515-
/O.EXT.KMOB.FL.W.0065.200610T0224Z-000000T0000Z/
/MCLM6.1.ER.200610T0224Z.200611T1200Z.000000T0000Z.NO/
1011 PM CDT Mon Jun 8 2020
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Leaf Near Mclain.
* From Tuesday evening until further notice.
* At 9:15 PM CDT Monday the stage was 12.9 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow evening and continue rising to a crest of 21.5 feet
Thursday morning.
* Flood History...This crest compares to a previous crest of 21.6
feet on 12/31/2015.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$886
WGUS84 KMOB 091559
FLSMOB
Flood Statement
National Weather Service Mobile AL
1059 AM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-111-100400-
/O.CON.KMOB.FL.W.0065.200610T0224Z-000000T0000Z/
/MCLM6.1.ER.200610T0224Z.200611T1200Z.000000T0000Z.NO/
1059 AM CDT Tue Jun 9 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* From this evening until further notice.
* At 10:15 AM CDT Tuesday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Thursday morning, then fall below flood stage Thursday evening.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
10760
WGUS84 KMOB 100244
FLSMOB
Flood Statement
National Weather Service Mobile AL
944 PM CDT Tue Jun 9 2020
...The Flood Warning continues for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
For the Leaf River...including Mclain, New Augusta...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updated information becomes
available.
&&
MSC039-041-111-101445-
/O.CON.KMOB.FL.W.0065.000000T0000Z-000000T0000Z/
/MCLM6.1.ER.200610T0224Z.200611T1200Z.000000T0000Z.NO/
944 PM CDT Tue Jun 9 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Leaf Near Mclain.
* Until further notice.
* At 9:15 PM CDT Tuesday the stage was 15.2 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to briefly rise above flood stage
Thursday morning. It will fall below flood stage by Thursday
evening.
* Flood History...This crest compares to a previous crest of 21.6
feet on 12/31/2015.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$810
WGUS84 KMOB 101553
FLSMOB
Flood Statement
National Weather Service Mobile AL
1053 AM CDT Wed Jun 10 2020
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Leaf Near Mclain affecting Greene, Perry and George Counties.
MSC039-041-111-101700-
/O.CAN.KMOB.FL.W.0065.000000T0000Z-000000T0000Z/
/MCLM6.1.ER.200610T0224Z.200611T1200Z.000000T0000Z.NO/
1053 AM CDT Wed Jun 10 2020
...The Flood Warning for the Leaf Near Mclain has been cancelled...
The Flood Warning is cancelled for
the Leaf Near Mclain.
* At 10:15 AM CDT Wednesday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 16.5 feet
early tomorrow afternoon.
&&
LAT...LON 3116 8892 3123 8892 3116 8877 3100 8871
3098 8879 3109 8884
$$
10What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 6, 1:36 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 6, 1:36 PM CDT, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
136 PM CDT Sat Jun 6 2020
.AVIATION...
18Z issuance...Rain showers persist near the coast this afternoon
due to an outer rain band from Tropical Storm Cristobal, which
continues to advances towards the northern Gulf coast. Some gusty
winds are also possible this afternoon. No lightning has been
observed yet, but there remains the potential for thunderstorms
through this afternoon. Showers will then decrease overnight
before ramping up again late tonight into early tomorrow morning.
Rain will then continue through the end of the TAF period as
Tropical Storm Cristobal makes landfall Sunday evening.
Furthermore, sustained east to southeast winds between 15 and 20
knots are expected this evening and overnight tonight, with gusts
between 20 and 25 knots. Sustained southeast winds will then
increase later Sunday morning to be around 25 knots. Gusts over
southwest Alabama and portions of southeast Mississippi are
expected to be closer to 40 knots by early Sunday afternoon.
Remaining areas east will generally be between 25 and 20 knots
during this time, with areas in south-central Alabama seeing
weaker gusts to around 20 knots. Lastly, areas near the coast in
Louisiana and Mississippi could see LLWS through Sunday afternoon. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch from Sunday morning through Monday evening for
ALZ052-261>266.
Tropical Storm Warning for ALZ261-263>266.
High Rip Current Risk through late Monday night for ALZ265-266.
Coastal Flood Advisory until 7 AM CDT Monday for ALZ263>266.
High Surf Warning until 7 AM CDT Monday for ALZ265-266.
FL...Flash Flood Watch from Sunday morning through Monday evening for
FLZ201>206.
Tropical Storm Warning for FLZ202-204-206.
High Rip Current Risk through late Monday night for FLZ202-204-
206.
Coastal Flood Advisory until 7 AM CDT Monday for FLZ202-204-206.
High Surf Warning until 7 AM CDT Monday for FLZ202-204-206.
MS...Flash Flood Watch from Sunday morning through Monday evening for
MSZ067-075-076-078-079.
Tropical Storm Warning for MSZ078-079.
GM...Tropical Storm Warning for GMZ630>635-650-655-670-675.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Monday
for GMZ636.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:27 PM CDT | Special Weather Statement | MOB | Wayne | 48 min |
| Jun 5, 7:31 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 59 min |
| Jun 5, 8:29 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 61 min |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.